Alert archive / North Carolina / Flash Flood Warnings in 1997
Flash Flood Warning 22, NWS Greenville-Spartanburg, SC
NWS Greenville-Spartanburg, SC issued this flash flood warning at Jul 30, 1997, 12:58 AM EDT for Burke County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 1997, 12:58 AM EDT (04:58 UTC)
- Expired
- Jul 30, 1997, 4:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Greenville-Spartanburg, SC
- Area
- Whole counties
County Burke County, NC
The radar
The Greer radar (KGSP), 107 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 5.0 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 244 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGSP 300500 FFWGSP NCC023-300800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GREENVILLE SPARTANBURG SC 1258 AM EDT WED JUL 30 1997 THE NATIONAL WEATHER SERVICE IN GREENVILLE SPARTANBURG HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 400 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST NORTH CAROLINA ...BURKE COUNTY FLASH FLOODING WAS BEGINNING AROUND THE CITY OF MORGANTON...WITH A CREEK IN TOWN OUT OF ITS BANKS WASHING A CAR AWAY. DOPPLER RADAR CONTINUED TO SHOW HEAVY RAINS IN THE AREA...WHICH WILL AGGREVATE THE FLASH FLOOD SITUATION. PEOPLE IN THE WARNED AREA...ESPECIALLY CAMPERS...SHOULD SEEK HIGHER GROUND WITHOUT DELAY. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATERS BEGIN TO RISE. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Greenville-Spartanburg, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 9:05 PM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 29, 9:05 PM EDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREENVILLE-SPARTANBURG SC 905 PM EDT TUE JUL 29 1997 ALL: 40 POP OVERNIGHT...EXCEPT 30 N FOOTHILLS/NW PIEDMONT NC. RAH: UPPER 60S S FOOTHILLS...S AND C MOUNTAINS. FFC: LOWER 70S MOUNTAINS...MID 70S REST. RADAR SHOWS ACTIVITY SLOWLY DISSIPATING OVER N TIER NC AT THIS TIME WHILE OTHER ACTIVITY MOVES SE AWAY FROM CLT. COLD FRONT STILL ACROSS CENTRAL NC. AS FRONT MOVES S OVERNIGHT INTO MORE MOIST/UNSTABLE AIR CONVECTION TO FIRE...BUT WITH LOSS OF DAYTIME HEATING AND LACK OF OUTFLOW BOUNDARIES FROM EVENING CONVECTION COVERAGE MAY NOT BE AS HIGH AS ORIGINALLY ANTICIPATED. EXPECT SLOWER FRONTAL MOVEMENT IN MOUNTAINS WHERE FRONT EXHIBITS INFLECTION POINT...AND WOULD ADJUST TEMPERATURES TO REFLECT THIS. JAT
The office that day
Everything else NWS Greenville-Spartanburg, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 3:35 PM EDT | Flash Flood Warning | GSP | Jackson | 4 hr |
Nearby
Flash Flood Warnings in North Carolina, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.